MAUDE Adverse Event Report: SYNTHES GMBH 11.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 11.5MM REAMER HEAD FOR RIA 2 STERILE
Catalog Number 03.404.019S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D2: additional procode: hrx.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon was using the ria 2 system to ream the femur to get bone graft for a patient who was getting a wrist fusion.The surgeon used a 12mm opening reamer to open the greater troch.Initially, he wanted to use the 12mm reamer head but that dropped on the floor, so the 11.5 reamer head was used.He attached the reamer head to the ria 2 reamer shaft and proceeded to start to ream.The patient has a very small bone and it was believed that the surgeon over bent the reamer shaft, causing the legs of the reamer head to snap off into the patient's intermedullary canal.He continued to use the reamer head to the distal femur.When he began to back the reamer out, that is when it was noticed that the device was detaching from the shaft.This was visible under unseen of x-ray.The device and the guide wire with the 11.5 attached was proceeded to be pulled out of the patient.He then took an x-ray of the proximal femur and could see 4 small pieces of metal in the patient.The case was proceeded and moved up to a 12.5 reamer head, which had no issues.It was believed that the over bending and torque on the reamer head caused the breaking.It was unknown if there were any patient consequences/outcome.This report is for a 11.5mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument.Release to warehouse date: 30-nov-2022.Expiration date: 31-oct-2032.Part number: 03.404.019s, 11.5mm reamer head for ria 2-sterile.Lot number: 3048p15 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log rev b was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 24008 supplied was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404m019, ria 2 reamer head 11.5mm.Lot number: 394p084.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073690 rev b met all inspection acceptance criteria.Certificate of compliance received from mark two engineering dated 21-mar-2022 was reviewed and determined to be conforming.Certification for heat treat supplied dated 25-feb-2022 was reviewed and determined to be conforming.Heat treat specified at 50-55 hrc.Results certified at 52-55 hrc.Certificate of analysis supplied l dated 28-oct-2020 was reviewed and determined to be conforming.Raw material certification supplied dated 27-jul-2020 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17643695
Report Number8030965-2023-10896
Device Sequence Number5680276
Product Code HTO
UDI-Device Identifier10886982273970
UDI-Public(01)10886982273970
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.019S
Device Lot Number3048P15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale